MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; GASTROSCOPE

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; GASTROSCOPE
Model Number EG-2490K
Medical Device Problem Codes Break (1069); Device Reprocessing Problem (1091)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Pentax medical was made aware of an event on (b)(6) 2020 that occurred at the (b)(6) involving pentax medical video gastroscope, model eg-2490k, serial number (b)(4).The user facility called in an endoscope for evaluation reporting "possible metal shavings in the channel." based on good faith effort responses received from the user facility on 14-may-2020 and 18-may-2020 via email, pentax learned that there were no accessories used during an intestinal biopsy procedure.The user flushed the primate with water and suctioned back and forth a few times to try to remove any and as much of the reported debris as possible.There were no reported serious injury or death of a patient or user, or delay in the procedure which would require medical intervention; and the endoscope was used to complete the procedure.The endoscope was then removed from circulation and subsequently called in for service.The user facility also alerted us that the endoscope was used on non human primates.The date of occurrence is unknown but the user did state that the procedure was a few weeks prior and the animal is fine.The gastroscope was received by pentax medical for evaluation on 11-jun-2020.The gastroscope was inspected by pentax medical service repair under service order (b)(4) and the following inspection findings were documented on 12-jun-2020: fluid invasion in control body, right/ left angulation tight, control body severe corrosion inside, fluid invasion in segment section, image spots, leak at biopsy channel (large/ primary) distal side, up/ down pulley wire worn, right/ left pulley wire worn, operation channel, primary slice by accessory, remote control button cover #2 rc button is partially cracked, up/ down angulation tight.The gastroscope underwent repairs including the following components: insertion flex tube, distal end assy with tubes, bending rubber, adjusting collar, staycoil assy attaching screw, distal set screw m1 special, connecting receptacle(2), connecting receptacle (3), light guide fiber bundle (lcb), control body complete imp-1 pb-free, suction channel lg, air/water supply tube lg, ul-stopper assy, dr-stopper assy, staycoil holder bracket, bracket cover, intermediate plate, ccd-m w/pcb assy pb-free/ntsc.Pentax medical video gastroscope, model eg-2490k, serial number (b)(4) has been routinely serviced at a pentax facility since the device was put into service on 10-jun-2017.The gastroscope is currently awaiting qc final approval as of 26-jun-2020.
 
Additional Manufacturer Narrative
Correction information: g6: follow up #1 h2:if follow-up, what type? h3:device evaluated by manufacture h6: coding changed based on the investigation result.Additional information: h4:device manufacture date.Evaluation summary: the device was repaired, but as a result of pentax's repair, no metal powder was detected and no symptoms such as scraping were confirmed as being derived from the product.Therefore, it was not possible to confirm the details of the complaint.

Brand Name
PENTAX
Common Device Name
GASTROSCOPE
Manufacturer (Section G)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi
Manufacturer Contact
william goeller (temporary)
3 paragon drive
montvale, NJ 07645
8004315880
MDR Report Key10203188
Report Number9610877-2020-00088
Device Sequence Number16412348
Product Code FDS
UDI-Device Identifier04961333152858
UDI-Public04961333152858
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K131902
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEG-2490K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2020
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2020
Supplement Date Received by Manufacturer05/11/2020
Initial Report FDA Received Date06/26/2020
Supplement Report FDA Received Date11/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2017
Patient Sequence Number1
Patient SexUnknown